Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Early Bleeding While Taking the Pill


 Ducky46 - Thu Oct 06, 2005 9:06 pm

I've been taking birth control for a little over 2 years and I am also sexually active. I still have 2 active pills left in the current pack of BC and I have started bleeding early. The thing is, it's a lot darker than usual and thicker as well. I don't think I could be pregnant, because I'm usually safe when I have sex. I've also been experience very painful bowel movements, though I'm not sure if this is even related to my early bleeding. I'm very concerned with what could be wrong with me and would like an idea before I have to go the doctor, for I suffer from doctor anxiety. Please help me.
 Nurse4you - Fri Oct 07, 2005 12:05 am

Deaar Ducky46-
You stated in your post that you still have 2 active pills left in the current pack of BC and have started bleeding early.
Is this the first time this has happened? Have you been taking them daily, same time every day? Have you recently been on antibiotics or other medication? Some medications decrease the efficacy of the pill,which would mean you hadn't received enough of the hormones which could cause early spotting.
Although this is not serious, you may want to check with you physician. He may want to chenge you to a different type of oral contraception.
Also, did this bleelding occur after intercourse?

Thanks so much.. call your DR! :)
 Ducky46 - Fri Oct 07, 2005 4:49 pm

Yes, this is the first time this has happened and I do take my BC pills daily, though it may vary a couple hours or so of when I take them each day. I'm recently taking Dexatrim, which is a dietary supplement, but I've been taking it since June. It did not occur after intercourse, it just kind of happened. I've recently been to the doctor about a month ago and I am going to change my pill in 2 more months. I just wanted to make sure this wasn't a very serious problem and to reassure that I wasn't pregnant, though I don't really think that's possible at this time. Thanks for the help.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us